Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 14, 2014, 3:20 AM MST. It took effect at Feb 14, 2014, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 3:20 AM MST (10:20 UTC)
- In effect from
- Feb 14, 2014, 12:00 PM MST
- Expired
- Feb 14, 2014, 9:16 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS75 KTFX 141020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MST FRI FEB 14 2014 MTZ012-141130- /O.CAN.KTFX.HW.A.0006.140214T1900Z-140215T0700Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...KINGS HILL PASS 320 AM MST FRI FEB 14 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. WINDS WILL INCREASE ACROSS THE REGION BUT WIDESPREAD STRONG WINDS ARE NOT ANTICIPATED IN CASCADE COUNTY AT THIS TIME. $$ MTZ009-044-045-048-142300- /O.UPG.KTFX.HW.A.0006.140214T1900Z-140215T0700Z/ /O.NEW.KTFX.HW.W.0010.140214T1900Z-140215T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 320 AM MST FRI FEB 14 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH LATE EVENING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH. GUSTS TO 80 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES ALONG THE ROCKY MOUNTAIN FRONT WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CHESTER...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
783 WWUS75 KTFX 141950 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1250 PM MST FRI FEB 14 2014 MTZ009-044-045-048-150700- /O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ /O.CON.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 1250 PM MST FRI FEB 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL AFFECT THE ROCKY MOUNTAIN FRONT AND THE SWEET GRASS HILL REGION THROUGH THIS EVENING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH. GUSTS TO 80 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES ALONG THE ROCKY MOUNTAIN FRONT WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010>013-046-047-049>051-150700- /O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 1250 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
326 WWUS75 KTFX 150416 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 916 PM MST FRI FEB 14 2014 MTZ009-044-045-048-151200- /O.CAN.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/ /O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 916 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. WEST WINDS HAVE DECREASED ACROSS THE AREA. WEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE FOR A FEW MORE HOURS BUT STRONG WINDS ARE NO LONGER ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ010>013-046-047-049>051-151200- /O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 916 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 13, 10:55 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 10:55 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MST Thu Feb 13 2014 UPDATE TO AVIATION .DISCUSSION... Very little change to the ongoing forecast this evening. Winds have decreased and the high wind warning was allowed to expire earlier. Radar returns have weakened over the Rocky Mountain Front but some snow continues to fall and a few places along the front range are still gusting to near 50 mph. Will therefore leave the winter weather advisory in place until 5 am. Another upper trof approaches the area Friday bringing another round of snow and gusty winds. Models indicate southwest Montana should feel the brunt of this feature and will continue the winter weather advisory for that area beginning at noon. Additionally, winds should increase by late morning along the Rocky Mountain Front and adjacent plains of North Central Montana. Will issue a high wind watch from noon until midnight to account for this event. Temperatures overnight look good. && .AVIATION... UPDATED 0555Z. Unsettled west flow aloft will keep surface winds strong and gusting overnight. The Northern Rockies will continue to be obscured underneath snow and blowing snow. Elsewhere VFR conditions will generally prevail although local MVFR conditions near showers are expected. Winds will continue to diminish and conditions over the Rockies will improve but IFR/MFR conditions will continue in or near any showers. Winds will increase again during the daylight hours tomorrow with some increase in shower activity again during peak heating. Suk && .PREV DISCUSSION...ISSUED 252 PM MST Thu Feb 13 2014 Tonight through Saturday...Windy conditions will continue over portions of the region through the afternoon hours as an area of surface low pressure moves off to our east. A mix of rain and snow will continue into the evening hours over the Rocky Mountain Front with the precip becoming more scattered by midnight. For Friday...another upper level disturbance will move into the region from the west...allowing for another round of precip/strong winds to affect the region. There is the potential for high winds Friday afternoon/evening over the Rocky Mountain Front and a high wind highlight could be issued later today/tonight for that region. Also...precip will become more widespread once again by mid day Friday over the Rocky Mountain Front and across portions of Southwest MT. Thus a winter weather advisory is in effect for those regions until 5 AM Saturday. Temperatures will remain above normal at lower elevations over the next few days. Brusda Saturday night through Thursday...A moist and unsettled weather pattern will persist over the Northern Rockies through most of the forecast period with temperatures through the early half of next week 5 to 10 degrees above seasonal averages. As another upper- level trough of low pressure with ample Pacific moisture and associated surface cold front move across the Treasure State Saturday night and Sunday, accumulating mountain snowfall is likely for elevations above 5000 feet with a mix of rain and snow possible across lower elevations, mainly with the cold front. Behind the frontal passage by midday Sunday, strong downslope winds will develop over the Rocky Mountain Front and adjacent plains. Will continue to monitor for possible high wind and winter weather highlights. Drier conditions are expected on Monday and Monday night, however there is a slight chance for snow showers in Glacier National Park. Long-range forecast models remain in agreement regarding the overall moist and active pattern Tuesday through Thursday, however there are differences in the track and timing of each disturbance as well as precipitation type/coverage and the potential for colder temperatures. Despite these differences have raised PoPs to likely for the mountains and slight chance to chance in the plains/valleys for each period with a trend towards lower temperatures beginning on Wednesday. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 26 45 29 46 / 0 20 20 10 CTB 23 42 26 42 / 10 20 20 10 HLN 24 45 25 46 / 10 40 30 20 BZN 17 42 23 45 / 10 50 40 20 WEY 10 33 21 37 / 30 90 80 60 DLN 20 43 24 45 / 10 60 50 30 HVR 23 41 25 42 / 0 20 20 0 LWT 23 42 27 42 / 0 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from Noon Friday to 5 AM MST Saturday Beaverhead...Gallatin...Madison. WINTER WEATHER ADVISORY until 5 AM MST Saturday Northern Rocky Mountain Front...Southern Rocky Mountain Front. HIGH WIND WATCH from Noon Friday until midnight Friday Rocky Mountain Front...Cascade...Toole...Liberty. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 13, 10:00 PM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1000 PM MST THU FEB 13 2014 MTZ009-048-150500- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1000 PM MST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF STRONG WINDS OR WIND DAMAGE. MTZ008-015-055-150500- BEAVERHEAD-MADISON-GALLATIN- 1000 PM MST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM NOON FRIDAY UNTIL 5 AM MST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF SNOWFALL AMOUNTS. MTZ012-044-045-150500- CASCADE-TOOLE-LIBERTY- 1000 PM MST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-011-013-014-046-047-049>054-150500- EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 1000 PM MST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:44 PM MST | High Wind Watch | TFX | 6 hr | |
| Feb 14, 12:50 PM MST | High Wind Watch | TFX | 25 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.